MAUDE Adverse Event Report: COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.This investigation is currently under investigation.A follow-up report will be generated upon the conclusion of the investigation.
 
Event or Problem Description
Customer reported to the (b)(6) therapeutic goods administration regulatory agency and subsequently to the manufacturer ¿that the device had snapped between the catheter and purple bung attachment end of line".The peripherally inserted central catheter (picc) line was previously implanted on an unspecified date.The patient ¿required a reinsertion of picc during a planned procedure (reversal of stoma).¿ a section of the device did not remain inside the patient¿s body.No further patient or event details were provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), and specifications was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.The device is shipped with an instruction for use (ifu) that describes the intended use; specific items are addressed such as: do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6264409
Report Number1820334-2017-00108
Device Sequence Number10785366
Product Code LJS
UDI-Device Identifier00827002558847
UDI-Public(01)00827002558847(17)180906(10)7217618
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-OTW-1110
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2017
Supplement Report FDA Received Date06/12/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight47